Need help please (Prilosec symtoms)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red1966
Regular Member


Date Joined Nov 2007
Total Posts : 56
   Posted 11/11/2007 6:56 PM (GMT -6)   
Hello
 
I have been on prilosec for 2 weeks now Prilosec otc 2 a day. For one they have helped just a little but dont know if this is the symptoms for the medication........I have felt constipated & getting lower stomach pains as if I want to go, I could have just had a bowel movement & still have the pain, this has been like this for 3 days now & I am getting worried cause i am not actually constipated & always feel the need to go. I have also been taking tums would this make matters worse cause the colouring is like very light. Thankyou anyone if you could let me know if your symptoms are the same as I am worrying on this making problems with my bowels.
 
Thankyou

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 11/12/2007 6:01 AM (GMT -6)   
"The prilosec is supposed to constipate you, if it makes you go that means that it is damaging your intestines"

Indersonu, can you please explain what you mean?
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, 6mp, Prilosec, Biotin, Forvia, Pro-Bio 
Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/12/2007 8:36 AM (GMT -6)   
Yea, I am a bit confused on that too...I was on Prilosec back in the day for about 2 years, or so, and I was never constipated, and it never damaged my intestines.

In fact, the most common side effects of Prilosec are...

Abdominal pain, diarrhea, headache, nausea, vomiting

So, yes to the lower abdominal pain, but no, I see nothing about being constipated. Have you ever noticed an issue with constipation before now? I know you posted this a couple days ago, how are you feeling now?

You can take the advice that Inder gave you on eating more fiber and stuff like that, but in my honest opinion, your constipation has nothing to do with your Prilosec. Should it presist, please contact your doctor.

Have a great day! Please let us know how you are doing.
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


VV
Veteran Member


Date Joined Jul 2005
Total Posts : 1849
   Posted 11/12/2007 8:44 AM (GMT -6)   
Welcome Red! I've taken Prolisec Rx for a while(approx 4yrs or longer), and I never experienced constipation, or knew that it was suppose to constipate you, although it could be one of the side effect for some. Now, Tums in conjunction with Prolisec could possibly be a culprit of a need to use the bathroom more. Sometimes, with me, it has caused somewhat of an immediate stool production. And, in most cases, it felt like this was needed for relief..

Check with Pharmacist and your doc on these symptoms. Let us know what was said.

Huggs,
V


Red1966
Regular Member


Date Joined Nov 2007
Total Posts : 56
   Posted 11/12/2007 9:23 AM (GMT -6)   
Thankyou for your response, I am not actually constipated, I do go very often, but what confuses me is I have pain that feels like i am consipated even if I have just gone its just the sense of feeling that i feel there is more, very strange to me. Not unless i am confusing regular lower stomach pains for consipation pains. its very hard to explain.....hmmmm, if you pass wind it gives you a tiny bit of releif but does not last long & the pain is there again......does that make sense?

Thankyou
Everyone is a great help.

VV
Veteran Member


Date Joined Jul 2005
Total Posts : 1849
   Posted 11/12/2007 10:40 AM (GMT -6)   
Red,
Yes, it makes sense what you're saying, and this symptom could actually be a sign of gas. Sometimes, I have so much gas it's unreal. Check with pharmacist or doc first, and try Easy Gas tablet for relief.

Good Luck!
V


Red1966
Regular Member


Date Joined Nov 2007
Total Posts : 56
   Posted 11/12/2007 12:41 PM (GMT -6)   
Thankyou all
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, May 25, 2018 2:48 PM (GMT -6)
There are a total of 2,965,940 posts in 325,290 threads.
View Active Threads


Who's Online
This forum has 162693 registered members. Please welcome our newest member, Patrice1.
402 Guest(s), 7 Registered Member(s) are currently online.  Details
Ak123, Cigar56, Admin, adamas, InTheShop, Szabo246, kit49